Bad Bactrim Side Effects

5 Replies Updated



Conversation Starter

Kelli Says:


Hi. I've been meaning to post for a couple of weeks. In early January I was diagnosed with a staph infection and prescribed Bactrim. I knew nothing about it so I took my full dose. A few days after I finished all the pills, I had every negative side effect imaginable. Very light headed, very nauseous, dizzy, headaches, muscle weakness, upset stomach, etc. I also got a UTI which I believe was caused by the Bactrim. I was fine each day until around noon, and then I only felt like laying down for the rest of the day, and I'm a busy mother.

I am here to say that it DOES go away. Mine lasted for about 4 to 5 weeks! I was a nervous wreck thinking it would never go away. But it went away (the upset stomach and diarrhea honestly took 3 months). But I am great now. I did start probiotics about a month into it, and will continue to take them -- I think they make you healthier overall. But I feel good as new now.

In the future, I will request something besides Bactrim. But don't fear if you have those same symptoms. All will be well :)



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Kelli! How are you? I'm very sorry about what you went through. Thank you for your helpful post for others!

Many people end up having bad reactions to this medication, since it is a sulfa drug and as much as 3% are allergic to it, according the current findings listed by the FDA.

I had a bad allergic reaction to it a few years ago, myself and it was miserable.

The typical side effects are listed as possibly including nausea, dizziness, headache, non-allergic skin rash and diarrhea.

Does anyone have any comments or questions?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Rhonda Says:
via mobile

Yes I am on Bactrim DS for an UTI. I have taken five of the pills so far and threw up on the first night. I didn't put two and two together just thought that the UT I made me feel bad. I woke up with a headache and fire red eyes. I called my doctor at 6:30am and she said it probably came from me vomiting, however, she told me to come on and let her see. Went in she said I had fluid behind my ear and I also had a low grade fever. I told her after I vomited I had chills. She didn't think it was an allergy to bactrim either. Thank God she gave me a steroid shot just because the ear infection and the stuffy nose. After I left the office I was feeling better took one last dose of the medicine and was fine. Today I took one pill this morning developed a small cluster of bumps on my hand, again, didn't think much since I have allergies. Tonight after I took the 5th dose hives up both arms and I knew thus was an allergy. I called the pharmacy to see if I could take benadryl because I was taking other medicine and she said yes. I have one dose left, but won't take it. Now I am sure it's the Bactrim DS. Now I know why my left elbow joint, arm and my thigh was aching. It was because of the medication. I will definitely put this on my allergy list and will tell all my family and friends to beware. Will never take this again. Mu stomach muscles are still hurting from vomiting. Thank God that He gave me the wisdom to stop taking this medicine. Ifor I felt this way after taking just 5 pills I cannot imagine how anyone who took more than that feels. There should be severe warnings about this medication!

REPLYSHAREREPORT
Was this helpful?     1     0  
3
Sandy Says:

I was started on bactrim for possible mrsa on Wednesday..by Saturday, I have 100's of hives all over me with severe itching and rash; everywhere plus on the bottoms of my feet and palms of my hands. I am miserable..thought I had an infection of the blood or cellulitis-the dr. saw me and instantly knew it was an allergic reaction.! Thank God for him, that I didn't continue this drug. I have never had an allergy in my life either..thanks for all the comments

REPLYSHAREREPORT
Was this helpful?     0     0  
4
Shanh89 Says:
via mobile

I have taken Bactrim many times over the years for MRSA. I never had a problem with it until the last time I was prescribed it for infection after hand surgery. After the first dose, the bottoms of my feet started burning & itching like crazy! It never occurred to me that it was the Bactrim. I had flip flops on& thought something had gotten on my feet to irritate the skin. Took a benedryl& it got better. It didn't happen again until the 5th day on Bactrim. That time was even worse! The palms of my hands started itching maddeningly as well as my feet&toes...then my entire body started itching. I was miserable! I then realized it was the Bactrim. I took a benedryl&it didn't help. Finally, I took a second benedryl &a long shower & it eased up. I did not take another Bactrim. & I'll not be taking it again. I'm just baffled at why when I took it so many times before, this particular time, I'd have a reaction?

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Kristina Says:
via mobile

Hi i almost died from bactrum was in hospital for 9 days do you have a lawyer I can call to sue this company I think it did damage for life not sure

REPLYSHAREREPORT
Was this helpful?     0     0  




Viewing page 1 of 1     Reply


More Discussions:

Side effects of Bactrim
I need to know of any side effects that may occur while taking this medication. ## Are there any risks to taking this me... 473 replies
Bactrim Side Effects
I am curious if anyone else has had any of these side effects from taking bactrim. My mouth is so swollen with blisters ... 177 replies
bactrim ds 800 160 side effects
I had strep throat, therefore the docter proscribed me the bactrim ds 800 - 160 , he said take 2 a day , for 10 days and... 3 replies
Bactrim - lingering side effects
Took bactrim for l-1/2 days. Blood sugar plummetted, severe GI problems, anxiety through the roof! Immediately stopped t... 2 replies
bactrim ds 800 160 tab side effects
My husband was prescribed this pill for a staph infection. He has dementia and has had total confusion, craziness, sleep... 5 replies
Bad Side Effects Of Metronidazole
I have a tingling sensation all over the body! ## Has it changed or improved any yet? Learn more Metronidazole details h... 23 replies
Bad side effects of HCTZ after 8 years...
Hello! I started HCTZ around 02/98, didn't notice any problems until about 4-5 years ago when I could not longer sta... 11 replies
bad side effects of ketosteril
krea of my mother was 6.4, her doctor gave her KETOSTERIL as her vitamin for her kidney.. Is Ketosteril good to her? she... 3 replies
bad side effects from Lyrica
I am so upset about the Lyrica of 900 mg that I was on for six weeks. It has destroyed my life. I nearly killed myself, ... 1 reply
bad side effects and worse withdraw
Finished starter pack. Never felt better- worse. More anxiety, less sleep, and awful nightmares. Took me off of it and w... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 7 June 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA